MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 5200M30
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a 30mm 5200m mitral ring package was removed from sealed box within the operating room.The outer package was opened in the usual fashion, however, on inspection, the inner package was found peeled back slightly.The ring was not placed on the field as unable to verify the sterility of the inner package.
 
Additional Manufacturer Narrative
Manufacturer narrative: h3: customer report of open packaging was confirmed.As received, shelf box and tray lid from reported model and sn number.The shelf box was returned unsealed and the packaging outer tray and inner tray seal was partially lifted up from lid with ring inside shelf box.Sn tag was visible through the packaging tray.No visible inconsistencies were observed on the returned ring.Engineering task has been opened and assigned for further investigation.
 
Event or Problem Description
It was reported that a 30mm 5200m mitral ring package was removed from sealed box within the operating room.The outer package was opened in the usual fashion, however, on inspection, the inner package seal was found partially peeled back.The ring was not used as the implant team was unable to verify it's sterility.Per additional information: the tamper seal on the outer box was not broken.The event happened in the operating room.
 
Additional Manufacturer Narrative
Updated sections: d4 expiration date, g3, g6, h4, h6 component code, device code(s), type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Complaint is confirmed.An edwards manufacturing defect is confirmed.A capa was initiated and investigated and identified two root causes for the defect: human error and lack of sufficient details in documentation.Corrective actions have been taken to address the aforementioned root causes.
 
Additional Manufacturer Narrative
H10.Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
CARPENTIER-EDWARDS PHYSIO II ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key16364903
Report Number2015691-2023-10771
Device Sequence Number12605140
Product Code KRH
UDI-Device Identifier00690103180206
UDI-Public(01)00690103180206(17)270829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number5200M30
Device Catalogue Number5200M30
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/01/2023
04/18/2023
07/25/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/28/2023
04/28/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Patient Sequence Number1
Patient SexUnknown